MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-ASD-024
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 26 mm amplatzer atrial septal occluder (aso) was selected to close an atrial septal defect with a pediatric patient.The 26 mm amplatzer aso was found to be too large so a 24 mm amplatzer aso was implanted.There was concern for the 24 mm amplatzer aso device on whether or not it was seated well and could cause possible erosion.On (b)(6) 2018, the patient went to the operating room (or) to have the device surgically removed and defect closed.The surgery was successful and the patient is reported as stable.The physician states that the 24 mm amplatzer aso device was removed due to the concern of the size of the device required to close the defect in relation to the small size of the patient.
 
Additional Manufacturer Narrative
Event description: additional information was requested, but not provided by the physician or hospital.An event of user concern regarding the device being seated well was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The physician stated that the concern was regarding "the size of the device required to close the defect in relation to the small size of the patient.".
 
Event or Problem Description
On (b)(6) 2018, a 26mm amplatzer atrial septal occluder (aso) was selected to close an atrial septal defect with a pediatric patient.The 26mm amplatzer aso was found to be too large so a 24mm amplatzer aso was implanted.There was concern for the 24mm amplatzer aso device on whether or not it was seated well and could cause possible erosion.On (b)(6) 2018, the patient went to the or to have the device surgically removed and defect closed.The surgery was successful and the patient is reported as stable.The physician states that the 24mm amplatzer aso device was removed due to the concern of the size of the device required to close the defect in relation to the small size of the patient.Operation reports were requested, but not provided by the physician or hospital.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7699686
Report Number2135147-2018-00091
Device Sequence Number996130
Product Code MLV
UDI-Device Identifier05415067019301
UDI-Public05415067019301
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number9-ASD-024
Device Catalogue Number9-ASD-024
Device Lot Number5112424
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age3 YR
Patient Weight14